MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS POLYGLACTIN 910 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS POLYGLACTIN 910 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP663H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Erythema (1840); Unspecified Infection (1930); Itching Sensation (1943); Impaired Healing (2378)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a c-section on an unknown date and suture was used.The patient developed an infection, where clinical assessment indicates that the surgical wound was in good condition, however, there was delayed wound healing which appeared to be associated with the type of suture material used.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device 1079x6/vcp663 batch number, and no non-conformances were identified.Additional information was requested, and the following was obtained: the correct lot number involved is 1079x6 the number of patients are 6 patients please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.All females, average age from 30-35y , weight from 48-120 kg, bmi from 25-47.Date and name of index surgical procedure? all procedure type is cesarean section including elective& emergency (period from (b)(6).The diagnosis and indication for the index surgical procedure? failure to progress, fetal distress, multiple pregnancy & previous cs -were any concomitant procedures performed? no -what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open surgical procedure -on what tissue was the suture used? skin -what was the tissue condition (normal, thin, calcified, fragile, diseased)? reported as normal in all cases -for the original intended closure, how were all layers closed? uterus 2 layers first layer continuous locked or unlocked / second layer imprecating peritoneum continuous, rectus sheet continuous not locked / subcutaneous tissue if more than 2 cm thickness interrupted sutures / skin subcuticular suture how was the suture placed (interrupted or continuous)? continuous how was the suture originally tied (multiple knots, square knot, etc.)? subcuticular sutures.Please describe any medical/surgical intervention required for this suture event including dates and results.Any surgical incision or vaginal episiotomy or tear did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? when patient presented for follow up, there are localize redness and itching around the suture site while the surgical wound itself appeared clean.Please describe the patient manifestations of the reported infection (location, severity, appearance) offensive discharge, puss, redness around the incision site, hotness most of patient came with puss, bloody discharge, redness all superficial please provide the onset date/time of infection from the initial surgical procedure.Symptoms developed within days following the procedure (exact timeline vary per cases) were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no -did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? yes, all patient receive appropriate prophylaxis as per the moh guidelines of prophylaxis -were cultures and sensitivities performed? if so, please provide the results.2 staphylococcus aureus, 2 mrsa case how much and what type of drainage is present in this wound? presence of yellowish discharge noted in infected wound / and or bloody discharge please describe any medical intervention performed including medication name and results.Suture were removed, wound managed appropriately, antibiotic therapy initiated, all cases showed improvement with proper healing (regardless antibiotic therapy) were any pre-op cleansing procedures changed recently? if yes, please describe no recent change reported.Other relevant patient history/concomitant medications? no significant contributing factor identified so far.What is the physician¿s opinion as to the etiology of or contributing factors to this event? potential contributing factor include variability in suture material quality that may trigger hypersensitivity reaction of some patient as well as patient hygiene practice and individual risk factors that could increase the likelihood of infection.What is the patient's current status? no sever complication surgeon¿s name? different consultants will product be returned? tell replace with alternative are there pictures/videos available for this complaint? it¿s under patient privacy what are the patient consequences if any (delayed surgery, death, bleeding, extended hospitalization, etc.) all patient require medical management including antibiotic and suture removal.Recently, an updated lot number was provided as 1079x6.Is this correct for all 6 files? yes, the hospital confirmed that lot 1079x6 was involved in all 6 cases.Should we void the photo evaluation for lot 104s2x in (b)(4)? yes, please.

Brand Name
VICRYL PLUS POLYGLACTIN 910 SUTURE
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25284045
Report Number2210968-2026-05769
Device Sequence Number10094616
Product Code GAM
UDI-Device Identifier10705031054691
UDI-Public(01)10705031054691(17)280229(10)1079X6
Combination Product (Y/N)Y
Initial Reporter CountrySA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVCP663H
Device Lot Number1079X6
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale